Thunderstorm Wind, Clay
- When
- August 15, 3:20 PM CST
- Where
- Clay County, Lineville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.317, -85.750
Power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 15, 2:46 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CDT TUE AUG 15 2006 .SHORT TERM... ACTIVE WEATHER CONTINUES ACROSS CENTRAL ALABAMA THIS AFTERNOON AS STRONG TO SEVERE THUNDERSTORMS MOVE SOUTHEAST ACROSS THE AREA. SURFACE TROUGH CURRENTLY LOCATED OVER CENTRAL ALABAMA IS THE MAIN FOCUS FOR CONVECTION THIS AFTERNOON. EXPECT THE STRONGEST OF THESE THUNDERSTORMS TO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...HAIL UP TO THE SIZE OF PENNIES...AND WIND GUSTS UP TO 60 MPH IN THE STRONGEST THUNDERSTORMS. THESE THUNDERSTORMS SHOULD DECREASE IN INTENSITY AFTER SUNSET. THE SURFACE TROUGH WILL SINK SOUTHWARD OVERNIGHT PUSHING SHOWERS AND THUNDERSTORMS ALONG WITH IT. KEPT RAIN CHANCES MAINLY EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 20 OVERNIGHT. TEMPERATURES WILL BE SOMEWHAT TRICKY OVERNIGHT WITH LINGERING SURFACE BOUNDARY. BELIEVE SOME DRY AIR WILL TRY AND MAKE IT IN NORTHWEST ALABAMA SO HAVE SLIGHTLY LOWERED LOW TEMPS TONIGHT IN THIS AREA. OTHERWISE... GENERALLY ACCEPTED GUIDANCE WITH LOWS IN THE LOWER 70S. SURFACE TROUGH SHOULD BE WELL SOUTH OF INTERSTATE 20 ON WEDNESDAY SO EXPECT THE BEST CHANCE OF RAIN TO BE IN THIS SAME AREA. AREAS NORTH OF INTERSTATE 20 SHOULD REMAIN MOSTLY DRY AND HOT WITH HIGHS IN THE LOW TO MID 90S. UPPER HIGH BEGINS TO BUILD ACROSS THE AREA WEDNESDAY NIGHT AS MOSTLY DRY CONDITIONS ARE EXPECTED. .LONG TERM... ON THURSDAY AND FRIDAY...EXPECT A WEAK WEDGE TO BUILD IN ACROSS THE AREA FROM THE EAST. THIS WEDGE WILL BE WEAKER THAN LAST WEEKEND SO TEMEPRATURES WILL NOT BE QUITE AS COOL. HIGHS WILL BE IN THE LOW 90S WITH MOST AREAS REMAINING DRY. BY THE WEEKEND...THE UPPER HIGH REMAINS STRONG ACROSS THE AREA SO MORE OF A TYPICAL SUMMERTIME PATTERN IS EXPECTED WITH AFTERNOON AND EVENING CONVECTION AND HIGH TEMPERATURES WELL INTO THE MID 90S. BY THE START OF THE WORK WEEK...THE UPPER RIDGE FLATTENS SOME SO IT LOOKS LIKE MOSTLY MESOSCALE FEATURES WILL DETERMINE RAIN CHANCES EACH DAY. HIGH TEMPERATURES WILL BE WELL INTO THE 90S AND HAVE GONE SLIGHTLY ABOVE GUIDANCE IN THIS TIME PERIOD. && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE FORECAST AREA THIS AFTERNOON IN RESPONSE TO APPROACHING COLD FRONT. AT THIS POINT...DECIDED NOT TO GO PREDOMINANT THUNDERSTORMS THIS AFTERNOON AT ANY LOCATION...BUT WILL HANDLE WITH VCTS AND AMEND AS NECESSARY THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO DWINDLE WITH THE LOSS OF HEATING TONIGHT...AND WITH LINGERING MOISTURE AND FRONTAL BOUNDARY...MVFR IS IN THE FORECAST FOR MOST LOCATIONS...WITH TEMPORARY IFR AT EET AND ANB DURING THE EARLY MORNING HOURS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 92 69 91 / 20 10 10 10 ANNISTON 71 93 70 92 / 20 20 10 10 BIRMINGHAM 71 93 73 91 / 20 10 10 10 TUSCALOOSA 72 95 71 94 / 20 10 10 10 CALERA 72 92 72 92 / 20 20 10 10 AUBURN 72 92 72 91 / 40 30 10 20 MONTGOMERY 73 95 73 93 / 40 30 10 30 TROY 73 95 72 91 / 40 40 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 99/99/81
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 149 PM CDT TUE AUG 15 2006 ALZ011>015-017>050-161130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 149 PM CDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA TODAY GENERALLY FROM THROUGH 8 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL UP TO 2 INCHES IN AN HOUR...DEADLY LIGHTNING...AND WIND GUSTS TO 45 MPH. A COLD FRONT WILL MOVE INTO CENTRAL ALABAMA TODAY. THE FRONT IS EXPECTED TO BE BETWEEN BIRMINGHAM AND MONTGOMERY THIS AFTERNOON. THEREFORE...THE BEST CHANCE OF A STRONG STORMS WILL BE BETWEEN THE INTERSTATE 59 CORRIDOR AND THE INTERSTATE 85/US 80 CORRIDOR... ALTHOUGH A STRONG STORM MAY DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON...ALTHOUGH STORMS ARE EXPECTED TO REMAIN UNORGANIZED. THE CHANCE OF A CONVECTIVE WATCH REMAINS LOW AT THIS TIME. JD/81
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 311 PM CDT TUE AUG 15 2006 ALZ025-152045- SHELBY- 311 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 345 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 12 MILES NORTH OF VINCENT TO COLUMBIANA... MOVING SOUTHEAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR COLUMBIANA...VANDIVER...VINCENT...HARPERSVILLE AND WILSONVILLE THROUGH 345 PM CDT. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG OHATCHEE 33.78N 86.02W
08/15/2006 CALHOUN AL LAW ENFORCEMENT
TREES BLOCKING THE ROAD ON CHEROKEE TRAIL IN OHATCHEE.
&&
DCWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CDT TUE AUG 15 2006 ALZ027-152115- TALLADEGA- 333 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CHILDERSBURG...MOVING SOUTHEAST AT 25 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CHILDERSBURG...BON AIR... MIGNON...WINTERBORO AND SYLACAUGA THROUGH 415 PM CDT. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CDT TUE AUG 15 2006 ALZ023-152115- TUSCALOOSA- 346 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HOLT...MOVING EAST AT 15 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HOLT...BROOKWOOD AND VANCE THROUGH 415 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 404 PM CDT TUE AUG 15 2006 ALZ029-152145- RANDOLPH- 404 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 445 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTHEAST OF NEWELL TO 8 MILES SOUTHWEST OF CORINTH...MOVING SOUTH AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR CORINTH...NEWELL...WOODLAND AND WEDOWEE THROUGH 445 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JD/81
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 410 PM CDT TUE AUG 15 2006 ALZ034-152200- BIBB- 410 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 500 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES NORTHWEST OF BRENT...MOVING SOUTHEAST AT 10 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTREVILLE AND BRENT THROUGH 500 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531023.